How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9116
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I developed a large red itchy rash under my one armpit and

Customer Question

I developed a large red itchy rash under my one armpit and have been putting a cream called Canesten twice a day forever and it cleared up a bit but it has not gone away yet. It's been about 10 weeks now! Any info that you know of that may relate to this problem?
Thanks, Steve
Submitted: 1 month ago.
Category: Dermatology
Expert:  Dr. Nair replied 1 month ago.


Thank you for your question. My name is***** - I am a Dermatologist and will do my best to provide a useful input.

Would a photograph of the affected area be possible at your convenience?

Customer: replied 1 month ago.
Customer: replied 1 month ago.
Hope this helps.
Expert:  Dr. Nair replied 1 month ago.

Thank you for the photograph. Does this patch become dry or flaky?

Are you prone to scalp dandruff?

Any similar patches in the past on the body - particularly on the elbow or knee joints?

Customer: replied 1 month ago.
the red patch gets dry and flaky and sometimes moist. No other spots like this one on my body..I'm not prone to dendruf.
Expert:  Dr. Nair replied 1 month ago.

Thank you for the information. Okay your history and clinical picture then are most suggestive of Tinea Corporis, which is a fungal infection of the skin. This usually responds to Canesten cream but sometimes the fungus can be resistant. I would suggest switching to Lamisil cream or 1% Miconazole cream instead - mix this with 1% Cortizone cream in a 1:1 ratio and apply twice a day for 7 days - then stop the Cortizone cream and apply the other cream on its own for 2 weeks more. That should take care of the problem. Orally Tablet Claritin or Zyrtec 10 mg taken once or twice a day as needed will help the itching. All of these are available over the counter without a prescription.

Stay as cool and dry thereafter to help prevent the rash coming back. In case the rash does not improve with the above then other possibilities like Flexural Psoriasis and Flexural Seborrheic Dermatitis will need to be considered - these need prescription meds from a doctor in person. Likely won't come to that in your case from what I see.

I'd be happy to answer any further queries you may have regarding this problem. If there are none kindly consider rating our interaction to enable me to get credit for my work with you. You can continue to follow up even after if required. Thank you.

Related Dermatology Questions